Extreme fatigue and tamoxifen
I started tamoxifen last May after IDC/ILC/DCIS surgery and a month of radiation. I was 47. The first three weeks were brutal, but then things settled down. Aside from hot flashes, not so bad! Except now, I'm having a bunch of new side effects, including extreme fatigue.
I am capable of sleeping 9-10 hours a night and still can't last past 3:30/4pm at work. I HAVE to lie down for two hours. Then I am barely able to get dinner together. I've also recently had memory issues, severe weepy depression, and panic attacks, though they come and go. The fatigue is very hard to deal with — I need to keep my job!
Have you had this? My thyroid has been good, and my MO is skeptical that any of this is the tamoxifen. She thinks maybe the tamoxifen accelerated my entry to perimenopause, though. Still — how is this ok?? I walk 2-3 miles a day, eat fruits and vegetables, am relatively low carb, maintain a healthy weight, and I don't even drink anymore. I'm on Zoloft to manage some of the anxiety and depression. What gives? Thank you
salamandra Member Posts: 662
This was my reaction to tamoxifen as well. I tried a number of things, including stimulants to counteract the effects, as well as different brands and different doses. But nothing made a difference. I finally told my doctor I couldn't stay on it because I didn't have enough hours in a day to earn a living and live a life.
She wanted me to go on OS+AI, but I brought research about toremifene and after she consulted with her mentor doctors she approved me to try it. We weren't sure if my insurance would cover it but it did. It's a sister drug to tamoxifen and approved for prevention of recurrence in many other countries, and more widely used in Asia where the gene variation that inhibits tamoxifen's efficacy is more common.
Because it's a sister drug, I was worried it would have the same impact on me as tamoxifen, but luckily it did not. I felt like I got my life back. Recently I came off of it for a month to do some other medical treatments, and as far as I can tell, I have minimal to no side effects from it.
If you search on these boards for toremifene/fareston, you can find that it has worked for other women as well - and also - not worked for some women. But maybe you'll be lucky like me.
Also, maybe fatigue is a less common tamoxifen side effect but I know 100% for sure for me - it was the tamoxifen. My only two regrets are not giving up on it sooner and not saving a few for sleeping on long flights...0
prahan Member Posts: 48
Tolerated tamoxifen for 4 years. Now experiencing lightheadedness, palpitations, headache, fatigue
Has anybody has these side effects0